Funnel Cloud, Austin
- When
- July 20, 11:48 AM CST
- Where
- Austin County, 62.24 mi E of San Felipe
- Reported by
- Public
- Coordinates
- 29.915, -95.070
A funnel cloud was sighted near the intersection of Crosby Huffman Road and South Diamond Head Boulevard.
A funnel cloud was sighted near Lake Houston.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
A funnel cloud was sighted near Lake Houston.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 20, 11:45 AM CST, 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1245 PM CDT WED JUL 20 2011 .AVIATION... MUCH MORE WIDELY SCATTERED CONVECTION THAN YESTERDAY...BUT MANY TERMINALS WILL STILL EXPERIENCE BRIEF PERIODS OF NORTHERN-PASSING SHOWERS AND/OR AN ISOLATED THUNDERSTORM. BASED ON SHORT TERM PRECIPITATION MODELING...THE BULK OF THIS AFTERNOON'S ACTIVITY APPEARS TO BE CONFINED TO PRIMARILY HOUSTON AND SURROUNDING HUBS. NEAR 90F CONVECTIVE TEMPERATURES BEING MET THIS HOUR WITH A FEW STROKES HAS VCTS IN PREVAILING...POSSIBLE NEAR-FUTURE AMENDMENTS TO COVER LOCALIZED HEAVIER WEATHER. THIS MORE WIDELY SCATTERED CELL BEHAVIOR HAS A GOOD CHANCE OF REPEATING ITSELF THIS TIME TOMORROW. EVIDENCE OF THIS IS MODELED BY ALLOWING HIGH MOISTURE TO REMAIN IN PLACE AS EASTERN (NORTHERN GULF) DISTURBANCES UNDERCUT THE RIDGE. THE LONE CAVEAT MAY BE SHORT-LIVED 08-12Z BR DROPPING VISBYS TO MVFR AT CXO (POSSIBLY LBX AND SGR) AS WIND DIES TO BELOW 3 KTS UNDER MAINLY SKC. 31 && .PREV DISCUSSION... /ISSUED 1042 AM CDT WED JUL 20 2011/ DISCUSSION... HIGH PW AIR CONTINUES TO RESIDE OVER SOUTHEAST TEXAS WITH PW VALUES AROUND 2.1 INCHES. 12Z LCH SOUNDING SHOWS A NEARLY SATURATED PROFILE UP TO 600 MB WHILE THE CRP SOUNDING HAS A DRY LAYER BETWEEN 950 AND 800 MB AND SOME CAPPING NEAR 850 MB. WATER VAPOR IMAGERY SHOWS A DISTURBANCE OFF THE LOUISIANA COAST AND THIS FEATURE IS MOVING W-SW AND WILL APPROACH THE SOUTHERN HALF OF THE REGION THIS AFTERNOON. WILL MAINTAIN CHC POPS FOR THE AFTERNOON DUE TO THE ABUNDANT MOISTURE AND THE APPROACHING DISTURBANCE. AM A LITTLE CONCERNED ABOUT THE INCREASED LOW LEVEL CAPPING OF THE CRP SOUNDING BUT THERE SHOULD BE SUFFICIENT DAYTIME HEATING TO OVERCOME THE WEAK CAP. TEMP FORECAST IS ON THE MARK SO WILL MAKE NO CHANGES AT THIS TIME. FWIW...THE CO-OP SITE IN ANAHUAC REPORTED 4.34 INCHES OF RAIN YESTERDAY AND 6.84 INCHES IN THE LAST SIX DAYS. IN CONTRAST... BELLVILLE HAS ONLY RECEIVED 10.61 INCHES OF RAIN SINCE OCTOBER 1ST. 43 PREV DISCUSSION... /ISSUED 443 AM CDT WED JUL 20 2011/ DISCUSSION... ALREADY SEEING SOME WIDELY SCT SHRA MOVING INLAND EARLY THIS MORN- ING. THIS STRONG WAA TYPE ACTIVITY DOES LEND CREDENCE TO THIS IDEA THAT THERE IS PLENTY OF MOISTURE OVER THE AREA AND THAT THE INFLU- ENCE OF THE RIDGE TODAY MAY NOT BE AS STRONG AS PREVIOUSLY THOUGHT. THIS ALONG WITH WV IMAGERY INDICATING THE APPROACH OF A WEAK DIST- URBANCE FROM THE E/NE...WILL LIKELY KEEP WITH THE FCST OF SCT POPS FOR US TODAY. WHILE THERE MAY BE SOME ISSUES WITH TIMING THIS OVER ALL PATTERN MAY BE WITH US THROUGH THE REST OF THE WEEK. IN FACT...MODELS NOW RUNNING A BIT WETTER/NOT QUITE AS WARM ACROSS SE TX FOR THE WEEKEND. NOT ENTIRELY CONFIDENT OF THIS TAKING PLACE AS THE UPPER RIDGE IS STILL PROGGED TO RE-ASSERT ITSELF ACROSS THE CENTRAL PLAINS AND THE SFC HIGH OVER THE EASTERN GULF LINGERS. BUT WILL GO AHEAD AND ADD LOW/DIURNAL TYPE POPS FOR BOTH SAT/SUN ATTM. 41 MARINE... ISOLATED SHOWERS OVER THE COASTAL WATERS BECOMING A LITTLE MORE SCATTERED OVER THE FAR COASTAL WATERS WITH SOUTHERLY FLOW IN PLACE. RIDGING OVER THE GULF WILL SLOWLY DRIFT EAST MAINTAINING THE SOUTHERLY FLOW OVER THE UPPER TEXAS COASTAL WATERS. WINDS SHOULD BE INCREASING OVERNIGHT THEN WEAKENING IN THE MORNING FOR THE COASTAL WATERS AND INCREASING DURING THE AFTERNOON AND EVENING HOURS FOR THE BAYS AND NEARSHORE WATERS. THE GRADIENT MAY TIGHTEN ENOUGH ON FRIDAY TO WARRANT A SCEC AS PRESSURES LOWER ACROSS WEST TEXAS IN RESPONSE TO A PASSING S/W THROUGH THE CENTRAL PLAINS. THE WINDS SHOULD CONTINUE AT 10-15 KNOTS SATURDAY. THE PERSISTENT SOUTHERLY FLOW INCREASING MAY BRING SEAS UP TO 5 FEET BY FRIDAY NIGHT. 45 AVIATION... SHOWERS WEAKENING AS THEY MOVE INLAND EXCEPT NEAR MATAGORDA BAY. EXPECT TO SEE THE SHRA CONTINUE TO DEVELOP OVER THE COASTAL WATERS THIS MORNING AND MOVE INTO THE COASTAL AREAS SO HAVE ADDED VCSH TO GLS AND WILL BE ADDING TO LBX SHORTLY. PATCHY FOG ALSO POSSIBLE EARLY THIS MORNING FOR AREAS WITH THE RAIN MOISTENED GROUNDS IN THE CXO-BPT CORRIDOR NORTHEASTWARD. BKN028-BKN045 CIGS OVER THE AREAS TO THE NORTH OF CXO/11R SPREADING NORTH. LL FLOW TAPPING INTO GULF MOISTURE OF AROUND 1.8-1.9" AND COMBINING WITH DAYTIME HEATING EXPECT SCT SHRA/TSRA TO DEVELOP OVER THE GLS-IAH CORRIDOR SOUTHWESTWARD BY LATE MORNING. WEAK S/W OVER NEW ORLEANS REGION MOVING WEST AND THIS COULD PROVIDE SOME ADDITIONAL LIFT THIS AFTERNOON. 45 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 77 97 77 97 78 / 20 30 20 20 20 HOUSTON (IAH) 77 94 77 95 78 / 20 30 20 20 20 GALVESTON (GLS) 81 91 82 91 82 / 20 30 20 20 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...43 AVIATION/MARINE...31
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 718 AM CDT WED JUL 20 2011 TXZ163-164-176>179-195>200-210>214-226-227-235>238-211230- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 718 AM CDT WED JUL 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Houston radar (KHGX), 49 km away, was scanning. The volume nearest the first event began at 17:50 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was sighted near the intersection of Crosby Huffman Road and South Diamond Head Boulevard.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 336315.